MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE ANALYSER

THE BINDING SITE LIMITED OPTILITE ANALYSER
Model Number IE700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A customer contacted the binding site (pdx) on (b)(6) 2024 to report that erroneous results (no values provided) on multiple assays running on the binding site optilite analyser had been released from the laboratory to the clinician on the (b)(6) 2024.The clinician identified that certain sample results for freelite kappa free kit (lk016.Opt.A) and freelite lambda free kit (lk018.Opt.A) were not in line with patient clinical history.The customer reported that cleaning wipe material was wrapped around the mixing paddle of the optilite analyser.The material was removed, samples were re-run and all results were corrected within the same day ((b)(6) 2024).On the (b)(6) 2024 (manufacturer date of awareness), the customer provided values on affected samples from the 17th of april.A total of 179 results have been affected by this issue across nine different pdx assays.The assays impacted were freelite kappa free kit (lk016.Opt.A), freelite lambda free kit (lk018.Opt.A), beta-2-microglobulin (lk043.Opt.A), optilite® c3c kit (nk023.Opt.A), optilite® c4 kit (nk025.Opt.A), optilite® haptoglobin kit (nk058.Opt.A), optilite® iga kit (nk010.Opt.A), optilite® igm kit (nk012.Opt.A), optilite® igg kit (nk004.Opt.A).The customer confirmed that no reports have been received of harm to patients, change in patient management or inappropriate therapy due to the issue and all results were corrected on the day.The decision was taken to report as a matter of a caution as in one case on the free light chain (flc) kappa assay, if the error were to recur and results were used in isolation, there is a remote possibility of it leading to serious injury.For this sample, the initial result for the free light chain (flc) kappa falsely reported 174.51 mg/l.This result was above the total allowable error (tea) of 40% of the free light chain (flc) kappa assay.Upon rerun, the more accurate result of 43.73 mg/l (reference range: 3.30 - 19.40 mg/l) was obtained.If the initial result was used in isolation and the involved/uninvolved flc ratio is equal to or greater than 100, it could lead to a false diagnosis of myeloma and subsequent treatment.As per the instructions for use of the free light chain (flc) kappa assay (ins016.Opt.A) "diagnosis cannot be made, and treatment must not be given on the basis of kappa free light-chain and/ or lambda free light-chain measurements alone.Clinical history and other laboratory findings must be considered".

Brand Name
OPTILITE ANALYSER
Common Device Name
OPTILITE ANALYSER
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, b15 1qt
UK 
MDR Report Key19342333
Report Number2083566-2024-00003
Device Sequence Number12933528
Product Code JJE
UDI-Device Identifier05051700020893
UDI-Public05051700020893
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
Report Date (Section F) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIE700
Device Catalogue NumberIE700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/25/2024
Event Location Hospital
Date Report to Manufacturer05/17/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA05/17/2024